MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY INSERTER ANT SOFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. ANTHOLOGY INSERTER ANT SOFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 71365721
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a thr, an anthology inserter ant soft broke when trying to remove the stem, all pieces were recovered.The procedure was resumed, without any delay, using a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device reveals the tip of the device broke off.This piece was not returned.The device shows signs of significant wear and use.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY INSERTER ANT SOFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17764249
Report Number1020279-2023-01778
Device Sequence Number20499291
Product Code LZO
UDI-Device Identifier03596010553409
UDI-Public03596010553409
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K113789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71365721
Device Lot Number09BM08794
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown